Nerve and Muscle Effects
Sometimes anticancer drugs can cause problems with your body's nerves. One example of a condition affecting the nervous system is peripheral neuropathy, where you feel a tingling, burning, weakness, or numbness or pain in the hands and/or feet. Some drugs can also affect the muscles, making them weak, tired, or sore.
Sometimes, these nerve and muscle side effects, though annoying, may not be serious. In other cases, nerve and muscle symptoms may be serious and need medical attention. Be sure to report any nerve or muscle symptoms to your doctor. Most of the time, these symptoms will get better; however, it may take up to a year after your treatment ends.
Some nerve and muscle-related symptoms include:
How can I cope with nerve and muscle problems?
The information on this web site is provided for general information only. It is not intended as medical advice, and should not be relied upon as a substitute for consultations with qualified health professionals who are familiar with your individual medical needs. The MSCF disclaims all obligations and liabilities for damages arising from the use or attempted use of the information, including but not limited to direct, indirect, special, and consequential damages, attorneys' and experts' fees and court costs. Any use of the information will be at the risk of the user.
| Chemotherapy Side Effects | Tumor Markers-Grades/Prognosis | Cancer Clusters | Emotional Disorders | End of Life Issues | Loss, Grief, and Bereavement | Living with Cancer | Radiation Therapy | Support Groups |
| Return Home | Fundraisers | Donations | Wall of Honor | Stories of Hope | Information on Specific Cancers (A-M) | Cancer Issues | Contact Us | Site Index |